Hail, Lenoir
- When
- June 24, 5:16 PM EST
- Where
- Lenoir County, 1.49 mi SSW of Kinston
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 35.250, -77.590
Penny size hail was reported just southwest of Kinston.
Isolated thunderstorms developed over eastern North Carolina during the afternoon and evening along the sea breeze.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
Isolated thunderstorms developed over eastern North Carolina during the afternoon and evening along the sea breeze.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 24, 1:25 PM EST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 225 PM EDT SUN JUN 24 2007 .SYNOPSIS... STATIONARY BOUNDARY JUST TO OUR SOUTH WILL DISSIPATE TONIGHT. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTROL THE WEATHER FOR THE NEXT SEVERAL DAYS. A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE IN THE WEEK AND WILL MOVE THROUGH SATURDAY. && .NEAR TERM /TONIGHT/... SEABREEZE SHOWERS WILL DISSIPATE QUICKLY BY LATE AFTERNOON/EARLY EVENING SO DID NOT INCLUDE POPS FOR THIS EVENING. MAV/NAM LOW TEMPS TONIGHT IN GOOD AGREEMENT EXCEPT ALONG COASTAL PLAIN WHERE THE SLIGHTLY COOLER NAM TEMPS ARE PREFERRED DUE TO RADIATIONAL COOLING. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... SURFACE FLOW WILL BE SOUTHEAST ON MONDAY. MORNING SEABREEZE WILL PUSH RATHER FAR INLAND DURING THE DAY. SOME AFTERNOON TSTM DEVELOPMENT POSSIBLE ALONG THE COASTAL PLAIN AS A RESULT SO PUT IN SLIGHT CHANCE POPS THERE WITH DRY ACROSS THE REMAINDER. BY TUESDAY THE FLOW WILL BE SOUTHWEST WITH RIDGING SURFACE AND ALOFT. ANY DIURNAL ACTIVITY WILL STAY TO THE WEST OUTSIDE OUR FORECAST AREA SO WENT DRY AND HOT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... SUBTROPICAL RIDGE REMAINS PARKED OVER THE WRN ATLANTIC AT THE BEGINNING OF THE EXTENDED PERIOD WITH SFC HIGH NOSING INTO ERN NORTH CAROLINA. THIS SHOULD LEAD TO RATHER WARM TEMPS CONTINUING INTO THURSDAY ALONG WITH THE POSSIBILITY OF ISOLD SEA BREEZE CONVECTION AS MSTR DEEPENS AND AIRMASS BECOMES MORE UNSTABLE. MODELS CONTINUE IDEA OF DROPPING SFC FRONT INTO THE RGN BY LATE FRI INTO SAT AS UPPER PATTERN SHIFTS TO MORE OF A TROF ALONG THE EAST AND SUBTROPICAL RIDGE IS SUPPRESSED TO THE SOUTH AND EAST. MODELS ARE A BIT SLOWER TODAY THAN YESTERDAY SO THE BEST CHANCE FOR POPS APPEARS TO BE FRI AFTN/EVNG INTO SAT. WILL MENTION A LINGERING LOW POP FOR SAT NIGHT INTO EARLY SUN MRNG BUT BY SUN AFTN SFC HIGH SHOULD BE OVER THE RGN. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... HIGH-BASED AFTERNOON CU ALONG WITH ISOLATED SEABREEZE SHOWER/TSTM ACTIVITY WILL DISSIPATE QUICKLY EARLY THIS EVENING. VFR CONDITIONS AT ALL AREA TERMINALS THIS EVENING. SOME LIGHT FOG DEVELOPMENT POSSIBLE AFTER MIDNIGHT IN MOIST AIRMASS AND LIGHT WINDS. MONDAY WILL BE VERY SIMILAR TO TODAY. WINDS WILL BE FROM THE SOUTHEAST GENERALLY 5-10 KNOTS. SOME WIDELY SCATTERED CONVECTION POSSIBLE IN THE AFTERNOON ALONG A LINE FROM PGV-ISO-DPL WITH LOCALLY IFR IN HEAVIER RAIN. ANY ACTIVITY WILL END QUICKLY BY LATE AFTERNOON. VFR CONDITIONS FOR TUESDAY THROUGH FRIDAY. THE NEXT CHANCE OF SHOWERS AND TSTMS WILL COME FRIDAY NIGHT AND SATURDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. && .MARINE... SFC BOUNDARY STILL S OF THE WATERS THIS AFTN WITH WINDS GENERALLY EAST AT 15 KT OR LESS AND SEAS 3 FT OR LESS. AM STARTING TO SEE SOME SE COMPONENT TO THE WINDS AND THIS SHOULD INCREASE OVERNIGHT AS THE BOUNDARY DISSIPATES AND SFC HI SLIDES OFFSHORE ALLOWING SE FLOW TO SPREAD OVER THE ENTIRE AREA. BENIGN SUMMER LIKE PATTERN SHOULD PERSIST THROUGH MUCH OF THE FORECAST WITH HI OFFSHORE AND RIDGE ALOFT PRODUCING GENERALLY S TO SE LOW LVL FLOW OVER THE WATERS. WW3 GUIDANCE DOES PICK UP ON BRIEF HIGHER SWELL WORKING INTO THE WATERS BY LATE MON INTO TUE. THIS SWELL LIKELY THE REMNANTS OF A WEAK WAVE THAT WAS MOVING WEST ACROSS THE ATLANTIC BUT HAS SINCE DECREASED IN INTENSITY. EVEN WITH THE INCREASED SWELL SEAS SHOULD REMAIN LESS THAN 5 FT THROUGH THURSDAY AND WINDS LESS THAN 15 KT. CHANGE TO THE PATTERN AWAITS ON FRI AS UPPER TROF AND ASCD SFC FRONT MOVE EAST TOWARD THE COAST. MODELS ARE NOW DELAYING THE PASSAGE OF THIS FRONT BEYOND THE TIME OF THE FORECAST AND NOT INCREASING THE WINDS AS MUCH AHEAD OF IT AS PREVIOUSLY RUNS. STILL WINDS SHOULD RANGE FROM 15 TO 20 BY LATE FRI WITH AN INCREASE IN SEAS TO 3 TO 5 FT MOST AREAS. STAYED FAIRLY CLOSE TO UPDATED GFS GUIDANCE FOR WINDS AND WW3 FOR SEAS THIS FORECAST. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 AM EDT SUN JUN 24 2007 NCZ029-044>047-079>081-090>095-098-103-104-250745- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 342 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 417 PM EDT SUN JUN 24 2007 NCZ090-098-242115- DUPLIN-ONSLOW- 417 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND DUPLIN COUNTIES UNTIL 515 PM EDT... AT 417 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CENTRAL DUPLIN COUNTY...OR ABOUT 8 MILES NORTHEAST OF WALLACE...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL SOUTHERN DUPLIN COUNTY AT 430 PM EDT. RURAL SOUTHEASTERN DUPLIN COUNTY AT 510 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BEULAVILLE AND ROSE HILL. OTHER STRONG THUNDERSTORMS WERE LOCATED OVER NORTHERN AND WESTERN ONSLOW COUNTY. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 515 PM EDT SUN JUN 24 2007 NCZ090-098-242215- DUPLIN-ONSLOW- 515 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND DUPLIN COUNTIES UNTIL 615 PM EDT... AT 515 PM EDT...THERE WERE STRONG THUNDERSTORMS BETWEEN BEULAVILLE AND PINK HILL...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE OVER RURAL EASTERN DUPLIN COUNTY AT 530 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BEULAVILLE...POTTERS HILL...HAW BRANCH AND RICHLANDS. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 11
The Morehead City radar (KMHX), 84 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported just southwest of Kinston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30603.